Alert archive / Oklahoma / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Norman, OK

October 8, 20118 counties in Texas; 9 counties in Oklahoma

NWS Norman, OK issued this flash flood watch at Oct 8, 2011, 2:55 PM CDT for 8 counties in Texas; 9 counties in Oklahoma. It took effect at Oct 8, 2011, 4:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2011, 2:55 PM CDT (19:55 UTC)
In effect from
Oct 8, 2011, 4:00 PM CDT
Expired
Oct 9, 2011, 2:34 PM CDT
In force
23 hr
Issued by
NWS Norman, OK
Flood severity
None

Counties Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 14 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WGUS64 KOUN 081955
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT SAT OCT 8 2011

...FLASH FLOOD WATCH IN EFFECT FOR WESTERN NORTH TEXAS AND PARTS
OF WESTERN OKLAHOMA TONIGHT THROUGH SUNDAY...


OKZ033>038-044-TXZ083>090-090400-
/O.NEW.KOUN.FF.A.0002.111008T2100Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
255 PM CDT SAT OCT 8 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST OKLAHOMA AND 
  NORTHERN TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST 
  OKLAHOMA...COMANCHE...COTTON...GREER...HARMON...JACKSON... 
  KIOWA AND TILLMAN. IN NORTHERN TEXAS...ARCHER...BAYLOR... 
  CLAY...FOARD...HARDEMAN...KNOX...WICHITA AND WILBARGER. 

* THROUGH SUNDAY EVENING

* HEAVY RAIN IS EXPECTED TO DEVELOP FROM WESTERN NORTH TEXAS INTO
  SOUTHWEST OKLAHOMA TONIGHT INTO SUNDAY AS A SLOW MOVING STORM
  SYSTEM MOVES FROM THE SOUTHERN ROCKIES INTO THE PLAINS. 

* RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS
  ARE EXPECTED TONIGHT THROUGH SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO
HIGHER GROUND IF FLOODING HAPPENS. 

&&

$$
5 follow-up statements
155 
WGUS64 KOUN 090202
FFAOUN

FLOOD WATCH
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CDT SAT OCT 8 2011

...FLASH FLOOD WATCH IN EFFECT FOR WESTERN NORTH TEXAS AND PARTS
OF WESTERN OKLAHOMA TONIGHT THROUGH SUNDAY...

OKZ033>038-044-TXZ083>090-091015-
/O.CON.KOUN.FF.A.0002.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
902 PM CDT SAT OCT 8 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST OKLAHOMA AND NORTHERN TEXAS...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHWEST OKLAHOMA...COMANCHE... 
  COTTON...GREER...HARMON...JACKSON...KIOWA AND TILLMAN. IN 
  NORTHERN TEXAS...ARCHER...BAYLOR...CLAY...FOARD...HARDEMAN... 
  KNOX...WICHITA AND WILBARGER. 

* THROUGH SUNDAY EVENING

* HEAVY RAIN IS EXPECTED TO DEVELOP FROM WESTERN NORTH TEXAS 
  INTO SOUTHWEST OKLAHOMA TONIGHT INTO SUNDAY AS A SLOW MOVING 
  STORM SYSTEM MOVES FROM THE SOUTHERN ROCKIES INTO THE PLAINS. 

* RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS 
  ARE EXPECTED TONIGHT THROUGH SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO
HIGHER GROUND IF FLOODING HAPPENS.

&&

$$
328 
WGUS64 KOUN 090904
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORMAN OK
404 AM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH IN EFFECT FOR WESTERN NORTH TEXAS AND PARTS
OF WESTERN OKLAHOMA TONIGHT THROUGH SUNDAY...

OKZ033-034-TXZ083-084-087-091015-
/O.CAN.KOUN.FF.A.0002.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARMON-GREER-HARDEMAN-FOARD-KNOX-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...QUANAH...
CHILLICOTHE...CROWELL...MUNDAY...KNOX CITY
404 AM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST OKLAHOMA AND
NORTHERN TEXAS HAS BEEN CANCELLED. THE FLASH FLOOD WATCH IS
CANCELLED FOR HARMON AND GREER COUNTIES IN OKLAHOMA AND
HARDEMAN... FOARD AND KNOX COUNTIES IN TEXAS. RAIN IS STILL
EXPECTED IN THESE AREAS TODAY... BUT THE AREA OF HEAVIEST
RAINFALL IS EXPECTED TO REMAIN FARTHER EAST.

$$

OKZ039-045-091715-
/O.EXA.KOUN.FF.A.0002.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEPHENS-JEFFERSON-
INCLUDING THE CITIES OF...DUNCAN...WAURIKA
404 AM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHERN OKLAHOMA... 
  INCLUDING THE FOLLOWING AREAS...JEFFERSON AND STEPHENS. 

* THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND AFFECT AREAS
  THAT HAVE RECEIVED TWO AND HALF TO FOUR INCHES OF RAIN SINCE
  SATURDAY MORNING.

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
  ARE EXPECTED AGAIN TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO
HIGHER GROUND IF FLOODING HAPPENS.

&&

$$

OKZ035>038-044-TXZ085-086-088>090-091715-
/O.CON.KOUN.FF.A.0002.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-WILBARGER-WICHITA-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...HOBART...ALTUS...FREDERICK...LAWTON...
WALTERS...VERNON...WICHITA FALLS...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
404 AM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST OKLAHOMA AND NORTHERN TEXAS...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHWEST OKLAHOMA...COMANCHE... 
  COTTON...JACKSON...KIOWA AND TILLMAN. IN NORTHERN TEXAS... 
  ARCHER...BAYLOR...CLAY...WICHITA AND WILBARGER. 

* THROUGH THIS EVENING

* WIDESPREAD SHOWERS WILL PERSIST TODAY ACROSS THE WATCH AREA
  WHERE MANY AREAS RECEIVED 2 TO 3 INCHES SINCE SATURDAY MORNING.

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
  ARE EXPECTED AGAIN TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO
HIGHER GROUND IF FLOODING HAPPENS.

&&

$$
701 
WGUS64 KOUN 091540
FFAOUN

FLOOD WATCH
NATIONAL WEATHER SERVICE NORMAN OK
1040 AM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH IN EFFECT FOR WESTERN NORTH TEXAS AND PARTS
OF WESTERN OKLAHOMA TODAY...

OKZ035>039-044-045-TXZ085-086-088>090-100000-
/O.CON.KOUN.FF.A.0002.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-
WILBARGER-WICHITA-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...HOBART...ALTUS...FREDERICK...LAWTON...
DUNCAN...WALTERS...WAURIKA...VERNON...WICHITA FALLS...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1040 AM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF OKLAHOMA AND NORTHERN TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN OKLAHOMA...COMANCHE...COTTON...JACKSON... 
  JEFFERSON...KIOWA...STEPHENS AND TILLMAN. IN NORTHERN TEXAS... 
  ARCHER...BAYLOR...CLAY...WICHITA AND WILBARGER. 

* UNTIL 7 PM CDT THIS EVENING

* WIDESPREAD SHOWERS WILL PERSIST TODAY ACROSS THE WATCH AREA 
  WHERE MANY AREAS RECEIVED 2 TO 3 INCHES SINCE SATURDAY 
  MORNING. 

* RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS
  WILL BE POSSIBLE AGAIN TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO
HIGHER GROUND IF FLOODING HAPPENS.

&&

$$
724 
WGUS64 KOUN 091837
FFAOUN

FLOOD WATCH
NATIONAL WEATHER SERVICE NORMAN OK
137 PM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH IN EFFECT FOR WESTERN NORTH TEXAS AND PARTS
OF WESTERN OKLAHOMA TODAY...

OKZ035>038-044-TXZ085-086-088>090-091945-
/O.CAN.KOUN.FF.A.0002.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-WILBARGER-WICHITA-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...HOBART...ALTUS...FREDERICK...LAWTON...
WALTERS...VERNON...WICHITA FALLS...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
137 PM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST OKLAHOMA AND
NORTHERN TEXAS HAS BEEN CANCELLED. WIDESPREAD RAIN HAS NOW MOVED
OUT OF THESE AREAS AN HEAVY RAINFALL IS NO LONGER EXPECTED.

$$

OKZ039-045-100000-
/O.CON.KOUN.FF.A.0002.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEPHENS-JEFFERSON-
INCLUDING THE CITIES OF...DUNCAN...WAURIKA
137 PM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...JEFFERSON AND STEPHENS. 

* UNTIL 7 PM CDT THIS EVENING

* WIDESPREAD SHOWERS WILL PERSIST TODAY ACROSS THE WATCH AREA.
  ALTHOUGH THE THREAT OF HEAVY RAIN HAS DIMINISHED...A FEW AREAS
  COULD STILL SEE ADDITIONAL AMOUNTS NEAR 1 INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO
HIGHER GROUND IF FLOODING HAPPENS.

&&

$$
166 
WGUS64 KOUN 091934
FFAOUN

FLOOD WATCH
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH CANCELLED...

OKZ039-045-092045-
/O.CAN.KOUN.FF.A.0002.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEPHENS-JEFFERSON-
INCLUDING THE CITIES OF...DUNCAN...WAURIKA
234 PM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN OKLAHOMA HAS BEEN
CANCELLED. ALTHOUGH SOME LIGHT RAIN MAY CONTINUE THIS
EVENING...HEAVY RAIN IS NO LONGER EXPECTED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood watch went out at Oct 8, 2:51 PM CDT, 4 minutes earlier.

Area forecast discussion, Oct 8, 2:51 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SAT OCT 8 2011

.DISCUSSION...
MUCH ANTICIPATED RAINFALL EVENT IS UNDER WAY OVER WESTERN PARTS OF
THE FORECAST AREA THIS AFTERNOON. RAINFALL AMOUNTS OVER ONE INCH ARE
FAIRLY COMMON FROM WESTERN NORTH TEXAS INTO WESTERN OK. LEADING EDGE
OF THE PRECIPITATION HAS ADVANCED EASTWARD A BIT FASTER THAN
ANTICIPATED BUT APPEARS TO BE SLOWING THIS AFTERNOON. INITIAL LOW
CONTINUES TO LIFT NEWD THROUGH ERN CO WITH ANOTHER SIGNIFICANT
IMPULSE ROUNDING THE BASE OF THE TROUGH OVER NM/AZ. WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT INTO
SUNDAY AS THE APCHG UPPER SYSTEM INTERACTS WITH PLUME OF DEEPER
MOISTURE ARCS ACROSS WESTERN PARTS OF THE FA. CONDITIONS WILL REMAIN
FAVORABLE FOR HEAVY RAIN THROUGH SUNDAY. ALTHOUGH FLASH FLOOD
GUIDANCE VALUES WERE INITIALLY HIGH GIVEN THE LONG TERM DROUGHT IN
THESE AREAS...THE POTENTIAL FOR EXCESSIVE RAINFALL APPEARS HIGH
ENOUGH TO WARRANT A FLASH FLOOD WATCH FOR N TX AND SW OK. WILL WATCH
THROUGH SUNDAY. MODELS NOW HAVE BEGUN TO SHIFT AXIS OF HEAVIER
PRECIP EWD A BIT QUICKER AND ALSO LESSEN AMOUNTS AS THE UPPER
SYSTEMS LIFTS NEWD.  EVEN AFTER THIS WAVE LIFTS OUT... A WEAKER
TROUGH PERSISTS NEARBY AND MOVES EAST OF THE AREA WEDNESDAY KEEPING
AT LEAST SOME CHANCE OF RAIN IN THE FORECAST THROUGH WEDNESDAY.
LATTER PART OF THE WEEK LOOKS DRY AS UPPER TROUGH DEVELOP TO THE
EAST AND RIDGE BUILDS OVER THE ROCKIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  73  59  73 /  80  80  70  40
HOBART OK         64  68  57  75 /  90  80  40  20
WICHITA FALLS TX  66  75  62  78 / 100  90  60  30
GAGE OK           58  65  46  74 /  80  70  30  10
PONCA CITY OK     64  73  58  73 /  80  70  70  40
DURANT OK         67  81  61  76 /  40  60  60  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ033>038-044.

TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ083>090.

&&

25/02
Hazardous weather outlook, Oct 8, 11:52 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT SAT OCT 8 2011

OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CDT SAT OCT 8 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY THROUGH TONIGHT.

DISCUSSION...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF OKLAHOMA
AND WESTERN NORTH TEXAS THROUGH TONIGHT AS AN UPPER LEVEL STORM
SYSTEM CONTINUES TO INFLUENCE THE AREA. ENOUGH INSTABILITY MAY
DEVELOP AND COMBINE WITH STRONG WIND SHEAR TO PRODUCE STRONG TO
MARGINALLY SEVERE STORMS. IF THESE STORMS DEVELOP... STRONG WIND
GUSTS WILL BE THE MAIN CONCERN.

HOWEVER... THE MAIN IMPACT OF THE SHOWERS AND THUNDERSTORMS WILL BE
HEAVY RAIN. DESPITE THE DROUGHT CONDITIONS... HARD SOILS AND HEAVY
RAINFALLS MAY PRODUCE LOCALIZED FLOODING... ESPECIALLY IN PARTS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
HIGH CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND...WITH RELATIVELY LOW CHANCES FOR SEVERE STORMS. HEAVY RAIN
AND FLOODING WILL CONTINUE TO BE A THREAT THROUGH THE WEEKEND.
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK
BUT BECOME GRADUALLY LESS LIKELY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.

MAXWELL

In the hours before

Special weather statement, Oct 8, 11:58 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT SAT OCT 8 2011

OKZ023-027-035-038-039-044-045-081730-
CADDO OK-COMANCHE OK-COTTON OK-GRADY OK-JEFFERSON OK-KIOWA OK-
STEPHENS OK-
1158 AM CDT SAT OCT 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...COTTON...
GRADY...JEFFERSON...KIOWA AND STEPHENS COUNTIES.

AT 1158 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES WEST OF BOONE TO RANDLETT...MOVING NORTHEAST AT 35 MPH. STRONG
WIND GUSTS ALONG AND AHEAD OF THIS LINE WILL BE POSSIBLE.

HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...

LAT...LON 3457 9843 3500 9870 3523 9821 3479 9800
      3420 9793 3413 9851

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 11:58 AM CDTSpecial Weather StatementOUNComanche, Cotton32 min

Nearby

Flash Flood Watches in Oklahoma, 2011Flash Flood Watches in Texas, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.